MAUDE Adverse Event Report: LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 046000900
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.(b)(6).Photographs were provided by the customer confirming the reported issue.At this time, the identity of the black mark/substance is unknown.The device has been requested for return to livanova for further investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that a black mark was identified inside the pump head tubing of the custom perfusion tubing set during setup.There was no patient involvement.
 
Additional Manufacturer Narrative
The complained cannula was returned to livanova usa.The customer has provided picture showing the presence of a black spot in the complained cannula.The problem was confirmed based on this evidence and inspection of the complained cannula.Inspection revealed the black spot presented a reddish ring suggesting its ink nature.A review of the dhr did not identify any deviation or non-conformity relevant to the reported issue.Based on similarity with previously investigated similar cases, the most probable root cause of the problem was ineffective cleaning of the extrusion line from previous colored plastic pellets.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.The manufacturing floor has been made aware of the event and specific retraining of the personnel done.Livanova will keep monitoring the market.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w. 65th way
arvada CO 80004
MDR Report Key8166717
Report Number1718850-2018-00025
Device Sequence Number1997818
Product Code DWE
UDI-Device Identifier00803622124853
UDI-Public(01)00803622124853(240)046000900(17)200531(10)1814200112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number046000900
Device Lot Number1814200112
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1